Indometacin induced corneal perforation in a patient with rheumatoid arthritis
Fouad Chraibi, Idriss Andaloussi Benatiya
The Pan African Medical Journal. 2018;29:16. doi:10.11604/pamj.2018.29.16.9649

Create an account  | Log in
PAMJ Conf Proceedings Supplement 2
"Better health through knowledge sharing and information dissemination "

Images in medicine

Indometacin induced corneal perforation in a patient with rheumatoid arthritis

Cite this: The Pan African Medical Journal. 2018;29:16. doi:10.11604/pamj.2018.29.16.9649

Received: 18/04/2016 - Accepted: 15/05/2016 - Published: 08/01/2018

Key words: Corneal perforation, indometacin, rheumatoid arthritis

© Fouad Chraibi et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/29/16/full

Corresponding author: Fouad Chraibi, Unniversity Allal Ben Abdellah, University Hospital Hassan II, Fez, Morocco (fouadchraibi@gmail.com)


Indometacin induced corneal perforation in a patient with rheumatoid arthritis

Fouad Chraibi1,&, Idriss Andaloussi Benatiya1

 

1University Allal Ben Abdellah, University Hospital Hassan II, Fez, Morocco

 

 

&Corresponding author
Fouad Chraibi, University Allal Ben Abdellah, University Hospital Hassan II, Fez, Morocco

 

 

Image in medicine    Down

Severe corneal complications associated with the use of anti inflammatory drugs (NSAID) eye drops are known. We report the case of a patient of 57 years treated for rheumatoid arthritis with a central corneal perforation of the right eye following the use of indomethacin eye drops in the postoperative period following cataract surgery. The image shows a paracentral corneal perforation with iris prolaps. The course was favorable with improvement in visual acuity and complete healing of the corneal perforation after stoping indometacin and using of bandage contact lens. The anti inflammatory drugs should be avoided in cases of rheumatoid arthritis because they increase the risk of perforation. Indomethacin, like other molecules in the same therapeutic class should be used with caution in patients with general risk factors of suffering from ocular surface.

 

Figure 1: paracentral corneal perforation

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 29 (January - April 2018)

Article tools

Navigate this article

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2018 - Pan African Medical Journal. All rights reserved